Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 212, NWS Midland/Odessa, TX

May 7, 2007Midland County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2007, 8:29 PM CDT for Midland County, Texas. It was in force for 32 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2007, 8:29 PM CDT (01:29 UTC)
Expired
May 7, 2007, 9:01 PM CDT
In force
32 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 10 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:36 PM CDTHAIL 0.75Midland, TXLOOP 250 AND WADLEY
May 7, 8:38 PM CDTHAIL 0.88Midland, TXHAILED FOR 5 MINUTES AT 3500 BLOCK OF ANDREWS HIGHWAY
May 7, 8:40 PM CDTHAIL 0.88Midland, TXLOOP 250 AND ILLINOIS
May 7, 8:40 PM CDTHAIL 1Midland, TXWALL STREET AND CIRCLE DRIVE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 080129
SVRMAF
TXC329-080215-
/O.NEW.KMAF.SV.W.0212.070508T0129Z-070508T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
829 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 915 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND   
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR   
  MIDLAND INTERNATIONAL AIRPORT...OR 6 MILES SOUTHWEST OF MIDLAND...  
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  MIDLAND...
  VALLEY VIEW...

THE WARNED AREA INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 126 AND
147.

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3193 10230 3184 10211 3194 10178 3206 10180
      3207 10222

$$
3 follow-up statements
000 
WWUS54 KMAF 080137
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
835 PM CDT MON MAY 7 2007

TXC329-080215-
/O.CON.KMAF.SV.W.0212.000000T0000Z-070508T0215Z/
MIDLAND TX-
835 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN MIDLAND COUNTY...

AT 832 PM CDT...A TRAINED WEATHER SPOTTER REPORTED PENNY SIZE
HAIL IN MIDLAND. 

AT 830 PM CDT THIS STORM WAS LOCATED NEAR MIDLAND...MOVING NORTHEAST AT
30 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF GREENWOOD...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MIDLAND.

THE WARNED AREA INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 126 AND
147.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3193 10230 3184 10211 3194 10178 3206 10180
      3207 10222

$$
000 
WWUS54 KMAF 080141
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
840 PM CDT MON MAY 7 2007

TXC329-080215-
/O.CON.KMAF.SV.W.0212.000000T0000Z-070508T0215Z/
MIDLAND TX-
840 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHERN MIDLAND COUNTY...

AT 840 PM CDT...THE PUBLIC REPORTED NICKEL SIZE HAIL IN MIDLAND
AT THE INTERSECTION OF LOOP 250 AND ILLINOIS AVENUE. THIS STORM WAS 
MOVING TO THE NORTHEAST AT 30 MPH. 

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MIDLAND.

THE WARNED AREA INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 126 AND
147.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWEST TEXAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR WEST TEXAS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3193 10230 3184 10211 3194 10178 3206 10180
      3207 10222

$$
000 
WWUS54 KMAF 080201
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
901 PM CDT MON MAY 7 2007

TXC329-080211-
/O.CAN.KMAF.SV.W.0212.000000T0000Z-070508T0215Z/
MIDLAND TX-
901 PM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIDLAND COUNTY IS
CANCELLED...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS
CANCELLED.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT 
TUESDAY MORNING.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3193 10230 3184 10211 3194 10178 3206 10180
      3207 10222

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:47 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 7, 6:47 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT MON MAY 7 2007

.UPDATE...
A TORNADO WATCH HAS BEEN ISSUED FOR PORTIONS OF THE UPPER TRANS
PECOS...DAVIS MOUNTAINS...PRESIDIO VALLEY...BIG BEND REGION...
STOCKTON PLATEAU...AND LOWER TRANS PECOS UNTIL 200 AM CDT.  WILL
SEND AN UPDATED SET OF ZONES TO INCLUDE THE WATCH.  NO OTHER
CHANGES AT THIS TIME.

.PREV DISCUSSION... /ISSUED 209 PM CDT MON MAY 7 2007/

SHORT TERM...
CURRENT WATER VAPOR IMAGERY DEPICTS THE NE TO SW ORIENTATION OF THE
TROUGH WELL WITH AT LEAST ONE SHORTWAVE EVIDENT OVER NORTHERN
MEXICO.  THIS TROUGH WILL REMAIN VERY STATIONARY THROUGH TUESDAY
EVENING WITH SEVERAL SHORTWAVES ROTATING AROUND THE BASE OF IT.
THE COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT IS NOW SITTING
ALONG AN ABILENE TO SAN ANGELO TO DEL RIO LINE.  THIS TOO IS
EXPECTED TO REMAIN STATIONARY THROUGH TUESDAY EVENING AND WILL
PROVIDE A CONVERGENT FOCUS FOR STORMS TODAY AND TOMORROW.

SURFACE WINDS ARE EXPECTED TO TURN TO THE EAST THIS AFTERNOON AND
TO THE SOUTHEAST LATER THIS EVENING.  THIS EASTERLY FLOW WILL ALLOW
DEWPOINTS IN THE 60S AND 70S TO MOVE BACK INTO THE AREA.  WINDS WILL
REMAIN EASTERLY ESPECIALLY WEST OF THE PECOS THROUGH TUESDAY.  THERE
WILL BE SOME MODERATE MID-LEVEL LIFT TODAY...THE BEST THIS AFTERNOON
AND THEN AGAIN AFTER MIDNIGHT TONIGHT. HOWEVER...THE BEST MID AND
UPPER LEVEL LIFT ACROSS THE AREA WILL BE TOMORROW.  A 30-35 KT LLJ
WILL DEVELOP OVERNIGHT TONIGHT ALONG THE EASTERN FRINGE OF THE CWA
RUNNING UP INTO THE BOUNDARY AND AIDING MOISTURE CONVERGENCE.

WHILE THE MAIN THREAT OVER THE NEXT SEVERAL DAYS WILL BE HEAVY RAIN
AND FLASH FLOODING...SEVERE WEATHER IS A POSSIBILITY THIS AFTERNOON
AND THIS EVENING AS WELL AS A SLIGHT CHANCE TOMORROW AS WELL.
INSTABILITY LOOKS SLIGHTLY BETTER TODAY THAN TOMORROW WITH SURFACE BASED
CAPE VALUES OF UP TO 2500 J/KG THIS AFTERNOON DOWN IN THE LOWER
TRANS PECOS.  THE BEST SBCAPE VALUES TOMORROW WILL BE BELOW 1800
J/KG AND WILL BE DOWN IN THE BIG BEND AND THE LOWER TRANS PECOS.
0-6KM BULK SHEAR WILL BE AGAIN SLIGHTLY BETTER TODAY WITH 50-60KTS
EXPECTED AND ONLY 40-45KTS EXPECTED TOMORROW.

WITH GROUND SATURATED FROM LAST WEEKS RAINS ACROSS MUCH OF THE
AREA...PWAT VALUES ABOVE AN INCH...WHICH BRINGS THEM TO NEAR 200
PERCENT OF NORMAL...AND LOW LEVEL MOISTURE MOVING BACK INTO THE AREA
TONIGHT...HEAVY RAIN AND FLASH FLOODING WILL BE A GREAT THREAT OVER
THE NEXT TWO DAYS.  A FLASH FLOOD WATCH WILL BE CONTINUED THROUGH
TUESDAY EVENING FOR THE ENTIRE COUNTY WARNING AREA.

LONG TERM...
LARGE UPPER TROUGH THAT HAS BROUGHT ACTIVE WEATHER TO THE REGION
WILL DEVELOPER A CUTOFF LOW OVER NEW MEXICO BY WEDNESDAY.  AS LONG AS
TROUGH/LOW IS WEST OF THE REGION... CHANCE FOR STORMS WILL CONTINUE.
WHEN UPPER LOW COMBINED WITH A STATIONARY FRONT DRAPED ACROSS THE
AREA THREAT FOR HEAVY RAIN WILL BE ENOUGH TO EXTEND THE FLASH FLOOD
WATCH THROUGH WEDNESDAY.  WHILE WATCH FOR ALL THE AREA... MODEL
QPF CONTINUES TO DEVELOP HEAVIEST RAIN ACROSS EASTERN PERMIAN
BASIN... LOWER TRANS PECOS... AND SOUTHEASTERN NEW MEXICO.

WEDNESDAY NIGHT/THURSDAY MORNING THE TROUGH AXIS SHOULD CROSS THE
AREA ENDING THE CHANCES FOR WIDESPREAD RAIN.  RAIN CHANCES WILL
TAPER OFF FROM WEST TO EAST... BUT THERE WILL PROBABLY BE A FEW
STORMS AROUND THE AREA THROUGH THE WEEKEND AS DAYTIME HEATING ACTS
ON THE RAIN SOAKED GROUND.

MAY AVERAGE MONTHLY RAINFALL AT MAF IS 1.79 INCHES... CONSIDERING WE
ARE ALREADY AT 1.52 THROUGH THE FIRST 6 DAYS... THERE IS A REALLY GOOD
CHANCE WE WILL EXCEED THAT THIS WEEK BY QUITE A BIT.

MODELS BUILD UPPER TROUGH IN FROM THE WEST THURSDAY KEEPING IT OVER
THE CWA THROUGH THE WEEKEND... BUT NOT BUILDING IT ACROSS THE REST
OF TEXAS.  RIDGE WILL BRING WARMER TEMPERATURES AND DRIER WEATHER
TO THE REGION.

TEMPERATURES WILL REMAIN COOL ON WEDNESDAY AS CLOUD COVER AND
RAINFALL LIMIT INSOLATION... BUT BY THURSDAY WILL SEE A RETURN TO
80S WITH 90S ALONG THE PECOS AND RIO GRANDE.  TEMPERATURES WILL
INCREASE THROUGH NEXT MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  71  57  73  /  80  80  60  60
CARLSBAD NM                56  70  52  75  /  60  60  40  40
DRYDEN TX                  66  79  63  79  /  50  60  50  40
FORT STOCKTON TX           60  81  59  77  /  60  60  60  50
GUADALUPE PASS TX          50  64  49  72  /  60  50  40  40
HOBBS NM                   53  67  54  75  /  60  80  50  50
MARFA TX                   51  76  48  74  /  50  50  50  40
MIDLAND INTL AIRPORT TX    58  72  57  74  /  80  80  60  60
ODESSA TX                  58  72  58  75  /  80  80  60  60
WINK TX                    59  76  59  79  /  70  70  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 5 PM THIS AFTERNOON TO 6 PM MDT WEDNESDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 6 PM CDT /5 PM MDT/ THIS EVENING TO 7 PM
     CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

67/21
Hazardous weather outlook, May 7, 1:07 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CDT MON MAY 7 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
107 PM CDT MON MAY 7 2007 /1207 PM MDT MON MAY 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING...FLASH FLOODING...AND SEVERE WEATHER CONCERNS ARE ON THE
INCREASE ACROSS MUCH OF THE AREA TODAY. THE PRESENCE OF RICH
MOISTURE ALONG AND NEAR A FRONTAL BOUNDARY ACROSS THE PERMIAN
BASIN AND A STRONG UPPER TROUGH TO THE WEST WILL RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.

HEAVY RAIN AND FLASH FLOODING IS EXPECTED WITH THESE STORMS...
ESPECIALLY ACROSS THE LOWER TRANS PECOS AND INTO THE PERMIAN
BASIN. SEVERE STORMS ARE POSSIBLE ACROSS THE FORECAST AREA THIS
AFTERNOON INTO TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT AT THIS TIME...ESPECIALLY WEST OF THE PECOS INTO THE BIG BEND
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS A SERIES OF UPPER AIR DISTURBANCES MOVE ACROSS THE AREA AHEAD
OF THE PRIMARY UPPER LOW...THE OPPORTUNITY FOR HEAVY RAIN AND SEVERE
WEATHER TO DEVELOP REMAINS LIKELY THROUGH WEDNESDAY. FLASH FLOODING
IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON AND
TONIGHT. THIS IS EXPECTED TO BE AN EXTENDED PERIOD OF SEVERE
WEATHER AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY
OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY SIGNIFICANT
WEATHER EVENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 3:49 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
349 PM CDT MON MAY 7 2007

TXZ082-072145-
TERRELL-
349 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN TERRELL COUNTY.

AT 346 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTEND FROM 13 MILES
NORTHEAST OF THE TERRELL GAS PLANT...TO THE TERRELL COUNTY GAS
PLANT...TO ABOUT 13 MILES NORTH OF DRYDEN...MOVING NORTHEAST AT 20
MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE SIZE HAIL...AND
GUSTY WINDS NEAR 45 MPH.

MOTORISTS TRAVELING ALONG STATE HIGHWAY 349 IN NORTHERN TERRELL
COUNTY SHOULD WATCH FOR PONDING OF WATER ON THE ROADS AND FLOODING
OF LOW LYING AREAS.

SEEK SAFE SHELTER IN A STURDY SHELTER IF THUNDERSTORMS APPROACH YOUR
LOCATION.
Special weather statement, May 7, 4:40 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT MON MAY 7 2007

TXZ063-072215-
GLASSCOCK-
440 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF GARDEN CITY AT
440 PM CDT...MOVING NORTHEAST AT 30 MPH.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, May 7, 5:36 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT MON MAY 7 2007

TXZ081-072330-
BIG BEND AREA-
536 PM CDT MON MAY 7 2007

...STRONG THUNDERSTORMS MOVING INTO SOUTHERN BREWSTER COUNTY...

AT 533 PM CDT...STRONG THUNDERSTORMS WERE MOVING INTO THE SOUTHERN
BIG BEND REGION...AND EXTENDED ROUGHLY FROM NEAR BOQUILLAS
CANYON...TO RIO GRANDE VILLAGE...TO NEAR THE MARSICAL CANYON AREA.
THE STORMS ARE MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 50
MPH...HAIL...VERY HEAVY RAIN...AND FREQUENT LIGHTNING.

RESIDENTS AND CAMPERS ACROSS THESE LOCATIONS SHOULD SEEK SAFE
SHELTER.

MONITOR LOCAL MEDIA OUTLETS FOR LATER STATEMENTS AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, May 7, 7:22 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
722 PM CDT MON MAY 7 2007

TXZ081-080115-
BIG BEND AREA-
722 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR BREWSTER COUNTY.

TWO STRONG THUNDERSTORMS WERE LOCATED IN BREWSTER COUNTY. ONE STRONG
STORM WAS WAS LOCATED 3 MILES SOUTHWEST OF TERLINGUA RANCH LODGE AT
722 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED 4 MILES EAST OF PERSIMMON GAP ACROSS OPEN COUNTRY OF SOUTHERN
BREWSTER COUNTY.

TERLINGUA RANCH LODGE IS IN THE PATH OF ONE OF THE STORMS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTHWEST TEXAS.
Special weather statement, May 7, 8:20 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
820 PM CDT MON MAY 7 2007

TXZ061-062-080145-
ECTOR-MIDLAND-
820 PM CDT MON MAY 7 2007

...STRONG THUNDERSTORMS DEVELOPING ACROSS MIDLAND AND SOUTHEASTERN
ECTOR COUNTIES...

AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS THAT EXTENDED FROM NEAR PLEASANT
FARMS...TO 6 MILES SOUTH OF MIDLAND INTERNATIONAL AIRPORT...TO 15
MILES SOUTHEAST OF MIDLAND. THE THUNDERSTORMS ARE MOVING NORTHEAST
AT 25 MPH.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...PEA TO MARBLE
SIZE HAIL...AND GUSTY WINDS NEAR 45 MPH.

STORM INTENSITY IS SLOWLY INCREASING. CONTINUE TO MONITOR NOAA
WEATHER RADIO...OR LOCAL TELEVISION AND RADIO STATIONS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN MIDLAND.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 8:44 PM CDTSevere Thunderstorm WarningMAFMartin43 min
May 8, 9:20 AM CDTSevere Thunderstorm WarningMAFCulberson55 min
May 8, 9:40 AM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
May 8, 10:15 AM CDTSevere Thunderstorm WarningMAFGaines45 min
May 8, 10:26 AM CDTFlash Flood WarningMAFLoving, Reeves4 hr
May 8, 10:42 AM CDTSevere Thunderstorm WarningMAFGaines63 min
May 8, 10:44 AM CDTSevere Thunderstorm WarningMAFJeff Davis61 min
May 8, 10:56 AM CDTSevere Thunderstorm WarningMAFAndrews64 min
May 8, 11:04 AM CDTFlash Flood WarningMAFAndrews, Gaines6 hr
May 8, 11:26 AM CDTTornado WarningMAFGaines34 min
May 8, 11:31 AM CDTFlash Flood WarningMAFEctor, Midland6 hr
May 8, 11:50 AM CDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines, Martin55 min
May 8, 12:18 PM CDTSevere Thunderstorm WarningMAFReeves27 min
May 8, 12:33 PM CDTFlash Flood WarningMAFWinkler4 hr
May 8, 12:33 PM CDTFlash Flood WarningMAFWinkler4 hr
May 8, 12:47 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin43 min
May 8, 12:57 PM CDTFlash Flood WarningMAFWard3 hr
May 8, 1:06 PM CDTFlash Flood WarningMAFDawson3 hr
May 8, 1:20 PM CDTSevere Thunderstorm WarningMAFPecos25 min
May 8, 1:28 PM CDTSevere Thunderstorm WarningMAFCrane62 min
May 8, 1:33 PM CDTSevere Thunderstorm WarningMAFEctor, Martin, Midland42 min
May 8, 1:37 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin53 min
May 8, 2:00 PM CDTSevere Thunderstorm WarningMAFUpton60 min
May 8, 2:17 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland, Mitchell58 min
May 8, 2:24 PM CDTFlash Flood WarningMAFDawson3 hr
May 8, 2:30 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry60 min
May 8, 2:31 PM CDTFlash Flood WarningMAFBorden, Howard, Martin5 hr
May 8, 2:45 PM CDTFlash Flood WarningMAFUpton4 hr
May 8, 2:50 PM CDTSevere Thunderstorm WarningMAFPresidio55 min
May 8, 2:53 PM CDTSevere Thunderstorm WarningMAFReagan67 min
May 8, 2:55 PM CDTSevere Thunderstorm WarningMAFJeff Davis65 min
May 8, 3:01 PM CDTSevere Thunderstorm WarningMAFUpton44 min
May 8, 3:08 PM CDTSevere Thunderstorm WarningMAFBrewster67 min
May 8, 3:32 PM CDTFlash Flood WarningMAFReagan4 hr
May 8, 3:35 PM CDTFlash Flood WarningMAFMitchell, Scurry55 min
May 8, 3:59 PM CDTSevere Thunderstorm WarningMAFReagan46 min
May 8, 4:13 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
May 8, 4:34 PM CDTFlash Flood WarningMAFBrewster4 hr
May 8, 5:08 PM CDTSevere Thunderstorm WarningMAFBrewster67 min
May 8, 5:11 PM CDTFlash Flood WarningMAFPecos, Terrell3 hr
May 8, 5:13 PM CDTSevere Thunderstorm WarningMAFBrewster62 min
May 8, 5:27 PM CDTFlash Flood WarningMAFDawson4 hr
May 8, 5:49 PM CDTSevere Thunderstorm WarningMAFJeff Davis41 min
May 8, 6:04 PM CDTSevere Thunderstorm WarningMAFPresidio26 min
May 8, 6:53 PM CDTSevere Thunderstorm WarningMAFBrewster20 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.